Alert archive / Hawaii / Small Craft Advisories in 2017
Small Craft Advisory 49, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Oct 3, 2017, 3:43 PM HST. It was in force for 72 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2017, 3:43 PM HST (01:43 UTC)
- Expired
- Oct 6, 2017, 3:33 PM HST
- In force
- 72 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
905 WHHW70 PHFO 040143 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 PM HST TUE OCT 3 2017 ...SMALL CRAFT ADVISORY... .INCREASING TRADE WINDS WILL BRING SMALL CRAFT ADVISORY LEVEL WINDS TO THE TYPICALLY WINDIER LOCATIONS. WINDS ARE EXPECTED TO INCREASE FURTHER WEDNESDAY NIGHT AND THURSDAY...WHICH WILL LIKELY REQUIRE THE SMALL CRAFT ADVISORY TO BE EXPANDED TO ADDITIONAL AREAS. PHZ119>121-123-124-041445- /O.NEW.PHFO.SC.Y.0049.171004T0143Z-171006T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 343 PM HST TUE OCT 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. * WINDS AND SEAS...EAST WINDS 15 TO 25 KNOTS...INCREASING TO 20 TO 30 KNOTS THURSDAY. SEAS 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
124 WHHW70 PHFO 041344 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 AM HST WED OCT 4 2017 PHZ120-121-050245- /O.EXT.PHFO.SC.Y.0049.000000T0000Z-171005T0400Z/ /O.NEW.PHFO.GL.W.0004.171005T0400Z-171006T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 344 AM HST WED OCT 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY. * WINDS...EAST 20 TO 30 KNOTS...INCREASING TO 25 TO 35 KNOTS TONIGHT THROUGH THURSDAY. * WAVES/SEAS...5 TO 8 FEET BUILDING TO 8 TO 12 FEET TONIGHT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>118-122-050245- /O.EXB.PHFO.SC.Y.0049.171005T0400Z-171006T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 344 AM HST WED OCT 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY. * WINDS...EAST 15 TO 25 KNOTS. * WAVES/SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119-123-124-050245- /O.EXT.PHFO.SC.Y.0049.000000T0000Z-171006T0400Z/ MAALAEA BAY-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 344 AM HST WED OCT 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * WINDS...EAST 20 TO 25 KNOTS...INCREASING TO 25 TO 30 KNOTS TONIGHT THROUGH THURSDAY. * WAVES/SEAS...6 TO 9 FEET...BUILDING TO 8 TO 12 FEET TONIGHT THROUGH THURSDAY SOUTH OF THE BIG ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GIBBS
886 WHHW70 PHFO 050146 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 346 PM HST WED OCT 4 2017 PHZ120-121-051500- /O.CAN.PHFO.SC.Y.0049.000000T0000Z-171005T0400Z/ /O.EXT.PHFO.GL.W.0004.171005T0146Z-171006T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 346 PM HST WED OCT 4 2017 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE SMALL CRAFT ADVISORY HAS BEEN UPGRADED TO A GALE WARNING. * WINDS...EAST 25 TO 35 KNOTS THROUGH THURSDAY. * WAVES/SEAS...BUILDING TO 8 TO 12 FEET TONIGHT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>118-122-051500- /O.EXT.PHFO.SC.Y.0049.171005T0146Z-171006T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 346 PM HST WED OCT 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * WINDS...EAST 15 TO 25 KNOTS. * WAVES/SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119-123-124-051500- /O.CON.PHFO.SC.Y.0049.000000T0000Z-171006T0400Z/ MAALAEA BAY-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 346 PM HST WED OCT 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WINDS...EAST 25 TO 30 KNOTS TONIGHT THROUGH THURSDAY. * WAVES/SEAS...BUILDING TO 8 TO 12 FEET TONIGHT THROUGH THURSDAY SOUTH OF THE BIG ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
158 WHHW70 PHFO 051338 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 AM HST THU OCT 5 2017 PHZ120-121-060245- /O.CON.PHFO.GL.W.0004.000000T0000Z-171006T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 338 AM HST THU OCT 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS...EAST 25 TO 35 KNOTS. * WAVES/SEAS...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>119-122>124-060245- /O.CON.PHFO.SC.Y.0049.000000T0000Z-171006T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 338 AM HST THU OCT 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS...EAST 25 TO 30 KNOTS. * WAVES/SEAS...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GIBBS
489 WHHW70 PHFO 060143 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 PM HST THU OCT 5 2017 ...GALE WARNING EXTENDED UNTIL 6 AM HST FRIDAY... .WINDS ARE EXPECTED TO TREND DOWNWARD LATER TONIGHT AND DROP BELOW GALE LEVELS BY FRIDAY MORNING. THE GALE WARNING WILL THEN BE REPLACED BY A SMALL CRAFT ADVISORY FOR THE ALENUIHAHA AND PAILOLO CHANNELS AND EXTENDED FOR ALL HAWAIIAN WATERS THROUGH FRIDAY. PHZ120-121-061445- /O.EXT.PHFO.GL.W.0004.000000T0000Z-171006T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 343 PM HST THU OCT 5 2017 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WINDS...EAST 25 TO 35 KNOTS. * WAVES/SEAS...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>119-122>124-061445- /O.EXT.PHFO.SC.Y.0049.000000T0000Z-171006T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 343 PM HST THU OCT 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WINDS...EAST 25 TO 30 KNOTS. * WAVES/SEAS...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
985 WHHW70 PHFO 061330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST FRI OCT 6 2017 ...SMALL CRAFT ADVISORY FOR ALL WATERS TODAY... .STRONG TRADE WINDS WILL CONTINUE ABOVE SMALL CRAFT ADVISORY LEVELS TODAY...BUT ARE EXPECTED TO DROP BELOW ADVISORY LEVELS BY THIS EVENING. PHZ120-121-070230- /O.CAN.PHFO.GL.W.0004.000000T0000Z-171006T1600Z/ /O.EXB.PHFO.SC.Y.0049.000000T0000Z-171007T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 330 AM HST FRI OCT 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...EAST 20 TO 30 KT...AND SEAS 6 TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>119-122>124-070230- /O.EXT.PHFO.SC.Y.0049.000000T0000Z-171007T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 AM HST FRI OCT 6 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...EAST 15 TO 25 KT...AND SEAS 6 TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
927 WHHW70 PHFO 070133 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST FRI OCT 6 2017 PHZ110>124-070245- /O.CAN.PHFO.SC.Y.0049.000000T0000Z-171007T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 333 PM HST FRI OCT 6 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. THE TRADE WINDS ARE WEAKENING AND HAVE DROPPED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 3:40 PM HST, 3 minutes earlier.
Area forecast discussion, Oct 3, 3:40 PM HST, 3 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 340 PM HST Tue Oct 3 2017 .SYNOPSIS... An increasingly stable trade wind flow will strengthen tonight, becoming breezy and gusty on Wednesday and Thursday. Aside from a few heavy showers west of Kauai tonight, moderate showers will be focused over windward slopes. Winds will decrease on Friday and the the weekend. && .DISCUSSION... A mainly stable trade wind flow dominates over most of the island chain, while slight instability lingers west of Kauai. The strengthening trade wind flow is being driven by a pair of deep high pressure areas far northeast and north of the state. Associated ridging aloft building overhead from the east has pushed a compact, mid- to upper-level low to more than 400 miles west-southwest of Kauai, leading to increased stability. Afternoon soundings, as well as recent aircraft data, show a distinct inversion in place between 6,000 and 8,000 ft and precipitable water (PW) near October normal of about 1.35, while satellite data reveals small pockets of moisture with PW values over 1.6 inches east of the state. These conditions have largely confined moderate rainfall to windward slopes today, though isolated showers briefly flared over leeward portions of Molokai, Oahu, and Kauai. Heavier showers and thunderstorms associated with the low have moved west of the Kauai coastal waters this afternoon. Trades will pick up tonight as increasingly stable conditions develop. Ridging aloft will strengthen, leading to a increased stability and a stronger inversion. Strong high pressure will strengthen and move to a position far north of the islands, driving a gradual increase in the trades. Moderate showers will be largely confined to windward slopes, with a pocket of increased moisture favoring windward Big Island and Maui. Trade winds will become breezy and gusty on Wednesday and Thursday as the surface high far north of the state strengthens to 1040 mb. Typically windy locations across the Big Island and Maui could see gusts around wind advisory levels during the peak on Thursday. A ridge aloft will maintain stable conditions, and PW values will range from slightly below normal to around normal as random pockets of moisture move through. Clouds and showers will be focused over windward slopes, along with afternoon clouds and isolated showers over the Kona slopes of the Big Island. Trade winds will begin to slowly decline heading into the weekend. A deep cutoff low far northeast of the state will approach on Friday, causing trade winds to ease. A shallow band of moisture associated with a dissipated front will be pushed down over the islands, providing a boost in mainly windward rainfall starting late Friday. As the deep low advances closer to the state during the weekend, trade winds will decline further. && .AVIATION... High pressure building in across the central Pacific will produce gradually increasing northeasterly trade winds for the next several days. Stronger wind speeds on Wednesday will likely trigger a low level turbulence AIRMET for the southwest section of each island. Mostly VFR conditions are expected with scattered showers along north through eastern slopes of each island. Periods of MVFR conditions are possible over the windward northeastern slopes of the Big Island tonight. There are no AIRMETs in effect. && .MARINE... Increasing trades have prompted a Small Craft Advisory (SCA) for the typical windier locations starting tonight, and extending through Thursday. Trades are expected to increase Wednesday night and Thursday, which will likely require the SCA to be expanded to additional areas. The trades are expected to begin to ease Friday as the high pressure system moves northeast away from the islands. As the trades increase, so will the surf along east facing shores. Surf could reach advisory level by Thursday. A small to moderate northeast swell may also reach our exposed north and east facing shores late Sunday night, from a gale low forecast to form northeast of the islands this coming Thursday. The current north-northwest swell will gradually decline through Wednesday. A reinforcing north-northwest swell will move in Wednesday night and bump surf heights to the head high to overhead range. This swell will diminish through Friday. Surf along south facing shores will remain small through this week with background southern hemisphere swells, and small southeast swells expected. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 AM HST Friday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && Discussion...Wroe Aviation...Bohlin Marine...M Ballard
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:44 AM HST | Gale Warning | HFO | 48 hr |
Nearby
Small Craft Advisories in Hawaii, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.